Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Albany, NY

May 16, 2012Saratoga County, Washington County, New York; Bennington County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at May 16, 2012, 5:08 PM EDT for Saratoga County, Washington County, New York; Bennington County, Vermont. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2012, 5:08 PM EDT (21:08 UTC)
Expired
May 16, 2012, 6:15 PM EDT
In force
67 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Saratoga County, NY, Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 87 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 5:15 PM EDTHAIL 0.881 S Northumberland, NYHAIL COVERED GROUND
May 16, 5:25 PM EDTTSTM WND DMG1 E North Greenwich, NYTREES AND WIRES DOWN
May 16, 5:35 PM EDTHAIL 0.752 W Salem, NYSHAVE
May 16, 5:58 PM EDTHAIL 12 N Salem, NYSHAVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:18 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WUUS51 KALY 162108
SVRALY
NYC091-115-VTC003-162215-
/O.NEW.KALY.SV.W.0004.120516T2108Z-120516T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT WED MAY 16 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  EAST CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 615 PM EDT

* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF FORT EDWARD...OR 7 MILES NORTHEAST OF SARATOGA RACE
  COURSE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   FORT EDWARD BY 520 PM EDT...
   SALEM BY 545 PM EDT...
   HARTFORD BY 550 PM EDT...
   GRANVILLE BY 610 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4306 7376 4318 7383 4345 7325 4332 7325
      4332 7317 4318 7312
TIME...MOT...LOC 2108Z 253DEG 19KT 4315 7362

$$

FRUGIS
2 follow-up statements
784 
WWUS51 KALY 162123
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT WED MAY 16 2012

NYC091-115-VTC003-162215-
/O.CON.KALY.SV.W.0004.000000T0000Z-120516T2215Z/
BENNINGTON VT-WASHINGTON NY-SARATOGA NY-
523 PM EDT WED MAY 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EAST CENTRAL SARATOGA...CENTRAL WASHINGTON AND NORTHWESTERN
BENNINGTON COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LICK SPRINGS...OR 10 MILES SOUTH OF HUDSON FALLS...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH ARGYLE...NORTH GREENWICH...SPRAGUETOWN AND ARGYLE BY 530 PM
  EDT...
  COSSAYUNA...ARGYLE AND NORTH ARGYLE BY 535 PM EDT...  
  GOOSE ISLAND AND FITCH POINT BY 540 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1.00 INCH IN DIAMETER HAS BEEN REPORTED IN GANSEVOORT 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4308 7365 4320 7374 4345 7325 4332 7325
      4332 7317 4318 7312
TIME...MOT...LOC 2123Z 252DEG 18KT 4317 7353

$$

FRUGIS
375 
WWUS51 KALY 162155
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT WED MAY 16 2012

NYC091-162204-
/O.CAN.KALY.SV.W.0004.000000T0000Z-120516T2215Z/
SARATOGA NY-
555 PM EDT WED MAY 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SARATOGA COUNTY
IS CANCELLED...

THE THUNDERSTORM RESPONSIBLE FOR THE WARNING IN CENTRAL SARATOGA 
COUNTY HAS MOVED EASTWARD AND AWAY FROM THE AREA. 
HOWEVER...ADDITIONAL THUNDERSTORMS ARE AFFECTING SOUTHERN SARATOGA 
COUNTY...AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
THAT AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4311 7348 4327 7351 4344 7326 4344 7325
      4332 7325 4332 7317 4318 7312
TIME...MOT...LOC 2154Z 256DEG 20KT 4323 7315

$$

NYC115-VTC003-162215-
/O.CON.KALY.SV.W.0004.000000T0000Z-120516T2215Z/
BENNINGTON VT-WASHINGTON NY-
555 PM EDT WED MAY 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL WASHINGTON AND NORTHWESTERN BENNINGTON COUNTIES...

AT 549 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR WEST RUPERT...OR 7 MILES NORTHWEST OF
MANCHESTER...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4311 7348 4327 7351 4344 7326 4344 7325
      4332 7325 4332 7317 4318 7312
TIME...MOT...LOC 2154Z 256DEG 20KT 4323 7315

$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:53 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 16, 3:53 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT WED MAY 16 2012

.SYNOPSIS...
IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH
PRESSURE APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO
OUR REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING
DRY CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH
A WARMING TREND AS THE AIR MASS MODERATES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 350 PM...SEVERE THUNDERSTORM WATCH 280 CONTINUES FOR ALL OF
EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

HOWEVER...IT DOES APPEAR DRIER AND MORE STABLE AIR HAS WORKED INTO
THE WESTERN ADIRONDACKS BEHIND THE INITIAL PRE-FRONTAL TROUGH. THE
ACTUAL COLD FRONT IS NOT TOO FAR BEHIND...PUSHING EASTWARD ACROSS
CENTRAL NY...AND THESE BOUNDARIES COULD MERGE OVER EASTERN NY
POSSIBLY ALLOWING CLUSTERS OR BROKEN LINES TO CONSOLIDATE.

AHEAD OF THE FRONTAL BOUNDARIES LOW LEVEL MOISTURE IS MORE PREVALENT
WITH SURFACE DEWPOINTS IN THE UPPER 50S TO LOWER 60S WITH A
SOUTHERLY FLOW THROUGH THE HUDSON VALLEY. SURFACE BASED CAPE FROM
THE 18Z KALB SOUNDINGS SHOWS OVER 2000 J/KG WITH 850-500MB LAPSE
RATES OF 6.8C/KM. DEEP LAYER 0-6 KM SHEAR WAS 48 KT WHICH IS
IMPRESSIVE...ALTHOUGH VERY TOP-HEAVY WITH STRONG MID LEVEL FLOW
AROUND 600-500MB. A WIND MAX AT 500MB IS SURGING INTO THE REGION.

ROTATING STORMS WITH SUPERCELL STRUCTURES ARE OCCURRING WITH
DISCRETE CELLS OR CLUSTERS. AGAIN...POSSIBLE CONSOLIDATION INTO
LINES MAY OCCUR AS THE COLD FRONT APPROACHES EARLY THIS EVENING.
LARGE HAIL AND DAMAGING WINDS WILL BOTH CONTINUE TO BE THREATS.

WILL LIKELY BE ABLE TO CLEAR AT LEAST HALF THE AREA FROM THE SEVERE
THUNDERSTORM WATCH WELL BEFORE THE 9 PM EXPIRATION TIME.

DRIER AND COOLER AIR WILL WORK IN BY LATE EVENING AND ESPECIALLY
AFTER MIDNIGHT AS A WEST-NORTHWEST BREEZE DEVELOPS IN WAKE OF THE
COLD FRONT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A COOLER AND MUCH DRIER AIR MASS WILL SETTLE IN THURSDAY COURTESY OF
A NORTHWEST BREEZE AND HIGH PRESSURE BUILDING EASTWARD ACROSS THE
GREAT LAKES. DEWPOINTS WILL DROP THROUGH THE 30S THURSDAY AFTERNOON
RESULTING IN COOL FEELING AND REFRESHING CONDITIONS WITH A RESPITE
IN THE RECENT HUMIDITY. COLD ADVECTION WILL BE COUNTERING THE STRONG
MAY SUN WITH GOOD MIXING TO AROUND 800 MB. TEMPS SHOULD REACH NEAR
NORMAL READINGS BUT AGAIN WITH A COOL AND DRY NORTHWEST BREEZE.

WITH SURFACE HIGH PRESSURE FORECAST TO BE PARKED OVER THE AREA
THURSDAY NIGHT INTO FRIDAY MORNING...THIS WILL SET THE STAGE FOR
GOOD RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS WITH TEMPS
DROPPING INTO THE 30S TO LOWER 40S. THE COLDEST READINGS WILL BE
OVER THE HIGHER TERRAIN AND ESPECIALLY OVER THE WESTERN/SOUTHERN
ADIRONDACKS...WHERE AREAS OF FROST FORMATION ARE POSSIBLE. SOME
ISOLATED POINTS COULD EVEN SEE FREEZING TEMPS IN THE COLDER SPOTS OF
NORTHERN HERKIMER AND HAMILTON COUNTIES. WILL CONTINUE TO MENTION
FROST POTENTIAL IN THE HWO.

ON FRIDAY...SURFACE HIGH PRESSURE WILL BECOME ANCHORED OVER THE
EASTERN SEABOARD WHILE HEIGHTS ALOFT RISING AND A UPPER LEVEL RIDGE
BUILDING. THIS WILL ALLOW FOR THE AIR MASS TO BEGIN TO WARM WITH
TEMPS NORMAL BUT WITH LOW HUMIDITY PERSISTING. SO OVERALL A VERY
PLEASANT DAY SHAPING UP FOR FRIDAY. TEMPS WILL NOT BE AS COLD FRIDAY
NIGHT WITH THE MODERATING AIR MASS.

SATURDAY WILL FEATURE EVEN WARMER TEMPS AS 850MB TEMPS RISE TO OVER
+10C WITH A MODEST WESTERLY FLOW. THERE SHOULD CONTINUE TO BE
ABUNDANT SUNSHINE WITH THE RIDGE IN PLACE WITH TEMPS WELL INTO THE
70S TO NEAR 80 ACROSS THE AREA. DEWPOINTS WILL START TO CREEP UP BUT
STILL WELL IN THE COMFORTABLE RANGE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A TRANQUIL LONG TERM PORTION OF THE FORECAST AS WE TRANSITION FROM
THE COOLER CYCLONIC FLOW ALOFT ON FRIDAY TO BUILDING HEIGHTS AND
SURFACE PRESSURES FOR THE WEEKEND.  MODEL CONSENSUS IS RATHER HIGH
CONFIDENCE FOR A DRY AND SEASONABLE TO ABOVE SEASONABLE
TEMPERATURES.

MEANWHILE...WE WILL BE MONITORING THE EVOLUTION OF THE CUT OFF
UPPER LOW OVER THE SOUTHEAST CONUS LATER INTO THE WEEKEND INTO EARLY
NEXT WEEK.  HERE...THE MODEL SUITE DIVERGES WITH
PLACEMENT...MOISTURE CONTENT...AND EVENTUAL TRACK OF THIS SYSTEM.
THE LATEST ECMWF IS THE MOST AGGRESSIVE WITH TRACKING THIS SYSTEM
NORTHWARD WITH AN INCREASE PROBABILITY OF SHOWERS LATER MONDAY.  THE
GFS HANGS ONTO THE RIDGE LONGER LIMITING THE POTENTIAL FOR SHOWERS.
THE GGEM IS IN CLOSER AGREEMENT WITH THE ECMWF...WITH A FURTHER
INLAND TRACK OF THIS SYSTEM.  PER HPC COLLABORATION AND NEIGHBORING
OFFICES...WE WILL CONTINUE ALONG THE SLIGHT CHANCE PROBABILITIES AND
KEEP TEMPERATURES RATHER MILD.

OVERALL...TEMPERATURES WILL AVERAGE AT OR ABOVE NORMAL WITH
PRECIPITATION BELOW NORMAL.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SEVERE THUNDERSTORM WATCH #280 IS IN EFFECT UNTIL 9 PM EDT INCLUDES
ALL TAF SITES. STRATUS FINALLY LIFTED AND BURNED OFF. NOW WE ARE
TAPPING THE UNSTABLE AIR MASS ACROSS REGION. A STRONG NEGATIVELY
TILTED MID LEVEL TROUGH APPROACHING. HAVE A PRE-FRONTAL TROUGH
ACROSS AREA WITH A COLD FRONT ACROSS WESTERN NEW YORK. BOTH WILL
MOVE ACROSS REGION THIS AFTERNOON AND EVENING TRIGGERING CONVECTION.
HAVE ADDRESSED THE THREAT FOR CONVECTION AT EACH TAF SITE WITH A TWO
HOUR TEMPO GROUP WITH MVFR CONDITIONS. A PERIOD BRIEF PERIOD IFR
WILL OCCUR WITH ANY CONVECTION.  OTHERWISE VFR CONDITIONS ARE
EXPECTED WITH CLOUD COVER DECREASING TONIGHT. EXPECT SOME DIURNAL
CUMULUS TO DEVELOP ON THURSDAY.

WINDS WILL S-SW IN WARM SECTOR WITH A SHIFT TO W-NW WITH THE PASSAGE
OF THE COLD FRONT.

.OUTLOOK...
THU-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 25 TO 30
PERCENT THURSDAY AFTERNOON...

IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH PRESSURE
APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO OUR
REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING DRY
CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH A
WARMING TREND AS THE AIR MASS MODERATES.

RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 80 TO 95 PERCENT
TONIGHT...THEN DROP TO MINIMUM VALUES BETWEEN 25 AND 30 PERCENT
THURSDAY AFTERNOON. RH VALUES WILL RECOVER TO AROUND 75 TO 95
PERCENT THURSDAY NIGHT.

WINDS TONIGHT WILL BECOME WEST-NORTHWEST AROUND 5 TO 15
MPH...SHIFTING TO THE NORTHWEST ON THURSDAY AT SIMILAR SPEEDS. WINDS
THURSDAY NIGHT WILL BE NORTHWEST AROUND 5 MPH OR LESS.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THROUGH THE NEXT 5 DAYS.

A QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE INTO THIS EVENING WITH
SCATTERED TO NUMEROUS SHOWERS...WITH LOCALIZED AMOUNTS OVER AN INCH
POSSIBLE IN THUNDERSTORMS. THIS MAY RESULT IN SOME MINOR RIVER RISES
IN SOME SPOTS...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE
LOCATIONS.

OTHERWISE....DRY WEATHER IS EXPECTED FROM THURSDAY THROUGH THE
WEEKEND...WHICH WILL ALLOW RIVERS TO RECEDE CLOSER TO SEASONAL
LEVELS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, May 16, 4:12 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT WED MAY 16 2012

CTZ001-013-MAZ025-NYZ039-040-047>053-059>061-064>066-171100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
412 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EASTERN
MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...MID
HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...SOUTHERN
BERKSHIRES AND LITCHFIELD HILLS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING
COUNTIES.

IN EAST CENTRAL NEW YORK...FULTON...MONTGOMERY...SCHOHARIE...
SCHENECTADY...SARAGOTA...ALBANY...RENSSELAER...GREENE...
COLUMBIA...ULSTER...DUTCHESS.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN NORTHWEST CONNECTICUT...LITCHFIELD.

MAZ001-NYZ032-033-038-041>043-054-058-063-082>084-VTZ013>015-171100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
412 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...WESTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA
REGION...EASTERN CATSKILLS...NORTHERN TACONICS...SOUTHERN
VERMONT...AND THE NORTHERN BERKSHIRES.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF FROST MAY FORM LATE THURSDAY NIGHT INTO EARLY FRIDAY
MORNING...AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO
MID 30S.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING
COUNTIES.

IN EAST CENTRAL NEW YORK...HERKIMER...HAMILTON...FULTON...
WARREN...SARATOGA...WASHINGTON...RENSSELAER...GREENE...ULSTER.

IN SOUTHERN VERMONT...BENNINGTON...WINDHAM.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

In the hours before

Special weather statement, May 16, 4:00 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT WED MAY 16 2012

NYZ041>043-083-084-162030-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
400 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LAKE LUZERNE-HADLEY...OR ABOUT 8 MILES SOUTHWEST OF LAKE
GEORGE VILLAGE...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF LAKE GEORGE VILLAGE BY 405 PM EDT
WEST GLENS FALLS BY 410 PM EDT
GLENS FALLS BY 415 PM EDT
HUDSON FALLS AND FORT EDWARD BY 420 PM EDT
6 MILES WEST OF HARTFORD BY 430 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4346 7338 4323 7337 4324 7389 4342 7391
TIME...MOT...LOC 2000Z 268DEG 22KT 4333 7377

BGM
Local storm report, May 16, 4:01 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             ILION                   43.01N  75.04W
05/16/2012  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200003

SND
Local storm report, May 16, 4:34 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
434 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     1 NE GLENS FALLS        43.32N  73.63W
05/16/2012                   WARREN             NY   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1200004

SND
Local storm report, May 16, 4:36 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             ILION                   43.01N  75.04W
05/16/2012  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

0325 PM     HAIL             ILION                   43.01N  75.04W
05/16/2012  M0.88 INCH       HERKIMER           NY   TRAINED SPOTTER

0330 PM     HAIL             HERKIMER                43.03N  74.99W
05/16/2012  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

0418 PM     TSTM WND DMG     1 NE GLENS FALLS        43.32N  73.63W
05/16/2012                   WARREN             NY   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1200003 ALY1200001 ALY1200002 ALY1200004

SND
Special weather statement, May 16, 4:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT WED MAY 16 2012

NYZ041-083-084-162115-
SOUTHERN WASHINGTON NY-SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
446 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR SARATOGA RACE COURSE...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
BALLARD CORNERS AND DIMMICK CORNERS BY 455 PM EDT
CALLAHANS CORNERS...JEWELL CORNER...BACON HILL AND GANSEVOORT BY 500
PM EDT
FORT MILLER...NORTHUMBERLAND...THOMSON AND STARKS KNOB BY 505 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4325 7373 4326 7341 4316 7337 4306 7379
      4320 7392
TIME...MOT...LOC 2046Z 254DEG 24KT 4314 7376

FRUGIS
Special weather statement, May 16, 5:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT WED MAY 16 2012

NYZ041-049-050-053-084-162130-
SOUTHERN WASHINGTON NY-EASTERN SCHENECTADY NY-WESTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
505 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ALPLAUS...OR
ABOUT OVER CLIFTON PARK...AND MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO SCOTIA...
SCHENECTADY...ROUND LAKE...NISKAYUNA...MECHANICVILLE...EAST GLENVILLE
AND BURNT HILLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4301 7367 4289 7358 4277 7393 4288 7398
TIME...MOT...LOC 2106Z 243DEG 22KT 4286 7384

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:53 PM EDTSpecial Weather StatementALYHamilton37 min
May 16, 2:41 PM EDTSpecial Weather StatementALYWarren34 min
May 16, 3:12 PM EDTSpecial Weather StatementALYOneida33 min
May 16, 3:20 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery55 min
May 16, 3:22 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren38 min
May 16, 3:40 PM EDTSpecial Weather StatementALYSaratoga35 min
May 16, 4:00 PM EDTSpecial Weather StatementALYWashington30 min
May 16, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington57 min
May 16, 4:46 PM EDTSpecial Weather StatementALYSaratoga29 min
May 16, 5:05 PM EDTSpecial Weather StatementALYSchenectady25 min
May 16, 5:33 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington42 min
May 16, 5:49 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady56 min
May 16, 6:14 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington61 min
May 16, 2:28 PM EDTSpecial Weather StatementALYWindham47 min
May 16, 7:17 PM EDTSpecial Weather StatementALYWindham28 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.